MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3512X
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician was attempting to treat a non-calcified and non-tortuous proximal lad lesion exhibiting 80% stenosis.It was reported that a nc euphoria balloon was selected.Damage was noted to the outer carton.No damage was noted to the device packaging.Issues were encountered removing the device from the hoop/tray.It was reported that the stylet was difficult to remove but came out with no noticeable damage to the balloon.The device was inspected and negative prep performed with no issues noted.The lesion was pre-dilated.During delivery the device passed through a previously deployed stent.No resistance was encountered when advancing the device or excessive force used.The balloon did not inflate and dye was seen streaming into the cx artery.The physician pulled negative on the inflation device and no blood was present in the indeflator.An attempt was made to remove the balloon but only the back shaft of the catheter came out.The balloon remained in the proximal lad.The physician advanced a non-mdt wire into the guide catheter and positioned the tip in the distal 1/3 of the guide.A non-mdt catheter was used over the inserted wire and was inflated to 20 atm inside the guiding catheter to trap the detached nc euphoria catheter.The balloons, wires and guiding catheter was removed together as one unit successfully.The nc euphoria balloon was inspected and appeared to be intact at the balloon tip.
 
Additional Manufacturer Narrative
The device was returned for analysis.The nc euphora device returned inside the boston scientific guide catheter.It was necessary to cut the guide catheter in order to remove the detached distal portion of the nc euphora delivery system.The device was detached on the hypotube, 76.4cm proximal to the distal tip.The luer and approximately 65cm of the hypotube were not returned.The hypotube material was jagged and oval on the detachment site.No residue was present in the inflation lumen or balloon.Balloon folds are closed and intact.Kinks were evident on the hypotube at 5.4cm and 17.5cm distal to the detached site.The distal tip was slightly flared.There is blood visible on the distal tip.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6596424
Report Number9612164-2017-00635
Device Sequence Number369907
Product Code LOX
UDI-Device Identifier00643169396340
UDI-Public00643169396340
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2019
Device Catalogue NumberNCEUP3512X
Device Lot Number213055694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer07/17/2017
07/17/2017
Initial Report FDA Received Date05/29/2017
Supplement Report FDA Received Date08/14/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR